Another potentially disturbing complication where neuromuscular blockade is employed is ' anesthesia awareness '. In this situation, patients paralyzed may awaken during their anesthesia, due to an inappropriate decrease in the level of drugs providing sedation and/or pain relief. If this fact is missed by the anesthesia provider, the patient may be aware of their surroundings, but be incapable of moving or communicating that fact. Neurological monitors are increasingly available that may help decrease the incidence of awareness. Most of these monitors use proprietary algorithms monitoring brain activity via evoked potentials. Despite the widespread marketing of these devices many case reports exist in which awareness under anesthesia has occurred despite apparently adequate anesthesia as measured by the neurologic monitor. [ citation needed ]
The typical dose in a glucagon kit is 1 milligram, which is sufficient to dose a 200 lb. person. A full dose may cause nausea in a child or small adult and is often more than is needed for those who weigh less than 150 lbs. One half a dose may be all that’s required, or you can calculate 10 percent of a full dose for each 20 pounds of weight. If the blood sugar hasn’t risen in ten to fifteen minutes after the injection, the other half dose can always be given. Call for emergency services if the person hasn’t shown noticeable improvement within 15 minutes.